MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this pacemaker was suspected to be prematurely depleting.At this time, no intervention has been performed and the pacemaker remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of devices in the accolade pacemaker family that have a potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.
 
Event or Problem Description
It was reported that this pacemaker was suspected to be prematurely depleting.At this time, no intervention has been performed and the pacemaker remains in service.No adverse patient effects were reported.Additional information provided from the field indicated surgical intervention was later performed and the pacemaker was explanted and returned for analysis.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12515819
Report Number2124215-2021-20230
Device Sequence Number3375743
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date03/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age85 YR
Patient SexFemale